MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888345637
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the retraction of the catheter, the doctor experienced difficulty to remove the guidewire after insertion of the catheter.The doctor eventually had to remove the catheter together with the guidewire.Upon checking the guidewire, it was found to be broken and split into three (3) parts.The coiled portion was intact.A new catheter was inserted to the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: a device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr are reviewed for accuracy prior to product release.One guide wire was returned with it¿s original package of the acute triple product.Visual inspection was performed and it revealed that the guide wire was stretched, broken and kinked on different points.Dimensional testing was performed.The measure of the guide wire was within specifications and the equipment was calibrated.Based on the information, no dimensional defect in the guide wire was found.The reported condition was not confirmed.The physical sample involved in the reported incident was returned for evaluation and passed the dimensional test.Based on the available information could not be attributing to manufacturing process.The most probable root cause can be considered as costumer misuse.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7369973
Report Number3009211636-2018-00089
Device Sequence Number592334
Product Code NIE
UDI-Device Identifier10884521006829
UDI-Public10884521006829
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K020089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model Number8888345637
Device Catalogue Number8888345637
Device Lot Number1630900090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer04/12/2018
04/25/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date04/24/2018
05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1